NEW Reproductive health care beyond birth control
SimpleHealth
How It Works
Blog
$20 Complete Care
Supplements
Our Medical Team

Commonly asked question

How quickly is Annovera effective after I insert it?

How does Annovera compare to the NuvaRing?

How do I have sex with Annovera?

How does SimpleHealth work?

Is SimpleHealth using real doctors?

How do I get refills?

What do I do if I'm experiencing a medical emergency?

How Do I Delay My Subscription Order?

I'm experiencing side effects. Can I get a new Rx?

See all FAQs
All FAQs
Birth Control: Side Effects

Does birth control cause weight gain?

Last updated on August 31, 2020

Years ago, when birth control pills contained much higher levels of estrogen than they do today, some people did experience weight gain after starting the pill (higher levels of estrogen can cause weight gain due to increased appetite and fluid retention). Today, modern birth control pills, the patch, and the ring all contain much lower levels of estrogen than they did in the past, and abundant recent evidence shows that there is no causal link between these methods and weight gain. The only birth control method that has been proven to cause weight gain is the shot (Depo Provera).

If you do experience undesired weight gain after starting your birth control, reach out to us so our doctors can discuss your options with you. While there’s no causal proof that your birth control could result in weight gain, your body may be reacting negatively to the specific combination and type of hormones in your birth control. It may take some trial and error to find the birth control for you, but we’re here to help you through that process.

Want to learn more? Check out our blog: https://www.simplehealth.com/blog/post/does-birth-control-make-you-gain-weight

Can’t find what you need?